Discussions By Condition: Allergies

mumps-like swollen parotids OUCH! HELP!

Posted In: Allergies 1 Replies
  • Posted By: wooferZZzz
  • February 14, 2009
  • 00:27 AM


Had URI, 103 F fever, bad muscle aches, etc. for four days last week. Revovered from that but awoke this morning with parootid glands swollen up like balloons...very tender & painful. Doc barely noted 'em when I went in, gave me Rx for 385 mg Amoxicillin.

These hurt like Helll and resemble mumps...but I'm immune to Mumps as result of being infected with it when 10 years old.

No fever, BP OK, no other nodes or glands appear to be swollen.

Ideas? Should I get a second opinion?


- W

Reply Flag this Discussion

1 Replies:

  • Interesting, thanks. But not the culprit here. I mispoke earlier, as well: the amoxicillin tabs are 875 mg each.I now have developed a fever of 100.3 F. The parotid swelling is bilateraland each is the size of a tangerine now. I have three wisdom teeth laying sideways inside my gums and I'm wondering if maybe they are rotting and generating this infection. The 875 mg amoxicillin is every 12 hrs. I'm supposed to wait 'till Monday to see if tere is improvement, but I think I'll try to reach my dentist in the morning to see if this is something she and her oral surgeon dad should look at.Back to the epidemoiological cell phone studies -- I think they are chasing the wrong thing. What is needed is epidemiological study of in-ear Bluetooth devices, which operate at 2.4GHz (the resonant frequency of water -- which is why microwave ovens operate at that frequency).
    Anonymous 42,789 Replies
    • February 14, 2009
    • 05:45 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?